Can levo make you jittery?

Good morning everyone. I'm after some advice again please.....

My dose was upped about 3/4 weeks ago (3/4 weeks ago I was upped 12.5mg then 10 days ago I was upped another 12.5mg) making my total dose currently 100mg. Can this increase be making me feel jittery, only the last couple of days but I feel kinda wired, can't sleep which I find totally ironic. Feel kinda light headed like I need to eat (i don't need to eat!) if that makes sense? A little like I've had a massive caffeine overload.

On the plus side yesterday was the best day I've had in such a long time! I managed to get up with my two toddlers, we spent the whole day on the go doing stuff, I didn't have a afternoon sleep and I felt happy. It's been a while and it felt good. 😃

Hope you all have a good Sunday and thank you as always for any advice.


8 Replies

  • So glad you're feeling a bit better on your increase. Yes, levo can make you feel jittery (some people seem to be sensitive to it) but you may just be adjusting to your new dose and feeling things changing, so it may pass. Both high and low thyroid can also make you feel this way, so best to pull the threads apart.

    Do you know what your last thyroid test results were like and if they also did ferritin, iron, b12, d and folate? It doesn't happen often but if your thyroid levels were quite good and your gp thought they could still use a tweak, it's possible you're just a little too high and it doesn't agree w you.

    You could drop back down to the slightly lower dose you were taking a couple of weeks ago and see if you feel better. Or you could add in the newest increase every other day instead of every day. Or you can see if it just resolves.

    If you change anything just keep in mind your next blood test should be no less than 6wks from taking the new dose to give your levels time to stabilise.

  • Thank you for responding. 😊 I saw my first endo who upped my dose as I was really ill and undermedicated. She's trying to get my TSH to zero. So this is the start....

  • IT might be caused by interaction with other substances .. for example caffeine in my case also this might happen if you keep Levo tablets in a place not as recommended storage conditions like too cold or too hot ... this is from my own experience. I hope things improve with you (:

  • Thanx you. I only drink 2 instant coffees really a day. Mabye I should cut these out? 😢

  • Marax,

    Low ferritin can cause negative reactions like palpitations, nervousness, and anxiety in someone starting thyroid hormone replacement. Ferritin can be absorbed and raised easier by taking iron tablet with Vitamin C but four hours away from thyroid meds.

    The ferritin reference range is wide but in woman with thyroid issues should be about 70 -90. T3 is the active hormone that will give you well being but iron is key for conversion of T4-T3.

    Your symptoms could also be caused by the adrenal glands which can become compromised with long term low thyroid hormone. The "wired" feeling felt, due to high levels of cortisol which is secreted in response to bodily stress caused by low thyroid hormone, or medicating T4 with not enough available iron to convert it.

    There is thought that the adrenal glands should be supported inline with thyroid hormone replacement as to speed up the metabolism without improving adrenal health could lead to further imbalances. Optimising thyroid hormone and iron & other nutrients will improve adrenal health. Doctors usually do not recognise adrenal fatigue on any level.


    Adrenal & Thyroid


    Iron & Thyroid

  • Hi. Thank you. I am already taking 80mg of iron plus vitamin c 4 hours after. I've been doing that for 3/4 weeks now 😊

  • Do you think it could all settle soon? Could it be me adjusting to new levels?

  • Yes, hopefully.

    It depends on how deficient you are in all nutrients, what gut issues you have & other health conditions, and how long you were left undiagnosed.

    Reading the links I supplied will give you some idea of how far reaching hypothyroidism can be. I hope you feel better soon.

You may also like...